|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Warning about Ortho Tri-Cyclen LO
Hi I work in a family planning clinic and I just want to put out there that we see BY FAR the highest rate of pregnancy amongst women on Ortho Tri-Cyclen LO than any other pill. In fact, I am not sure I have met anyone else pregnant on a pill other than ortho tri-cyclen lo. Every women reacts differently with different pills, but in terms of effectiveness, I would never recommend using this if you are hoping to prevent pregnancy...strictly based on rates of women seeking abortions while on the pill.
I have been ortho tricyclen for about 5 years. I have my tubes tied but I am taking them because my doctor said that it would help my acne and regulate my periods. I want to be off. I can't have anymore kids and I don't want to be dependent on these pills forever. I have heard a lot of horror stories about getting off of this pill. Is there anything I can do to lessen these effects? oily hair, oily face, break-outs, etc.? Please help!
AskDocWeb: Eat a balanced diet and exercise to produce perspiration that cleans your pores. A daily cleansing routine would also help.
In my first month of my pills [ I started them 2/2/07]... the 3rd to last pill I took was the inactive pill, and my fiance said that I wouldn't get pregnant along with my mother and he came in me ... but I had a normal period March 21st. and a 1 1/2 weeks I took a pregnancy test and it came up negative.. but the lady said I still could be pregnant...Do you think I'm ok? With birth control could I get pregnant if my fiance comes in me while I take the "un active pills"?
AskDocWeb: You should be just fine, you were on the pill for three weeks, and those over the counter pregnancy tests are accurate. You are not fertile when taking the "unactive pills" so you can't get pregnant then.
Subj: Difference between generic and brand name
I am confused about ortho tri-cyclen and Trinessa. I thought that by law, generics were exactly the same. I would like to hear comments on how there could be a possible difference, the difference in ingredients more than in side effects. Everybody on this page seems to notice a major difference between the two. How is this possible if they are supposed to be exactly the same? I am scared to start Trinessa because of all the comments, but was fine on ortho tri-cyclene.
AskDocWeb: The difference between generic from brand name ingredients is usually in the fillers, inactive ingredients such as color dyes, flavors, powders used to shape the pills, and preservatives. Fillers are not supposed to affect how the drug works in your body however, a small number of allergy problems have been reported, but this is unusual.
Not all generics have the same standards. There are "A" rated and non "A" rated generics. Non "A" rated generics are usually used only for conditions that are not life threatening (such as decongestants, etc.), but the only way to know for sure is to ask your pharmacist.
Sometimes generics are exactly the same and sometimes they are "brand equivalent", which allows some difference in bioavailability. Some doctors have complained that this difference can be up to plus or minus 20%.
There is no published clinical trial (acceptable to the FDA) which demonstrates that generics are not as safe or effective as brand name medicines.
Another thing to consider is the "nocebo" effect. This occurs when someone is given a real drug but they think it is fake or not as good as the name brand. It's the opposite of the placebo effect. Instead of getting beneficial results, the effects are interpreted as not as good or less effective. Like it or not we are all subject to suggestion and the power of the mind.
What do you think?
Subj: Yeast infections
I have been having yeast infections (or other infections) at the end of my period. I am tired of it. Is there anything I can do? I have been on the pill for 12 years. I have only been experiencing this since August. Could it be due to the pill?
AskDocWeb: It sounds like you need to have a pelvic exam to determine what is going, and have your blood sugar tested also. You might find something useful on our page about yeast infections.
Subj: Change my start date
Have been taking ortho tri-cyclen for about seven months. When I started taking the pill, I used the Sunday start. With the Sunday start my period is now starting on Wednesday, but I would like to change it to a Sunday or Monday start. My question is: Can I make this change by taking the first pill of a new pack on the first day of my period?
AskDocWeb: This is something you need to discuss with your doctor to make sure everything goes okay for you.
Subj: Yeast infections and irritation
I took tri-cyclen low for about 9 months. From the beginning I started to have mild yeast infections and irritation. At the end of the 9 months it became too much and I stopped taking it. I have been off it for a couple of weeks and I am starting to feel normal again.
Subj: When will my period return?
I have been using Ortho Tri-cyclen Lo for many years continuously one pack after another. I skipped the last row of pills (the ones where you are supposed to have your period) and I have not had a period for at least two years. Is this safe? My mother told me to stop taking them (I have been off of them for about a month) and now I'm experiencing breast tenderness, swelling of my hands and feet. When will my period return?
AskDocWeb: If it doesn't return within three months of discontinuing, see your doctor.
Subj: Is this normal?
I have been on Ortho-lo for 2 years now, and in the past 6 months I have noticed that during the first week of pills, the white ones, I get extremely moody, get anxiety attacks and even get a little depressed, am I going crazy... but towards the end of pack of pills I am fine and when I'm on my period taking no pills, I'm great, things are wonderful... Is this normal?
AskDocWeb: Yes, others have report about the same thing happening with Ortho-lo. You might want to talk to your physician about possibly changing your birth control pill.
Subj: Bad effects of depo shot?
My daughter is 20 and has been on the depo shot for about 2 years. I heard she should not stay on it for longer than that, so her doctor switched her to ortho-tricyclen, but she is having tremendous cramps and nausea. What are the "bad" effects of being on the depo shot? It seems she might be better to be on the shot while in college?
AskDocWeb: The following side effects were reported by more than 5% of women who used the Depo-Provera shot:
Read more feedback
Report - 82 - 83 - 84 - 85 - Page 86 - 87 - 88 - 89 - 90 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.